MAUDE Adverse Event Report: ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Catalog Number RSAR-32
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 01/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_985 - arb pmcf patient study id: (b)(6).It was reported that on (b)(6) 2021, a 32mm rigid saddle ring was successfully implanted.The patient was discharged.On (b)(6) 2023, the patient was experienced paraphasia and temporary paraplegia of the right arm.The patient was admitted with neurological symptoms.On (b)(6) 2023, a computerized tomography (ct) and magnetic resonance imaging (mri) that the patient experienced an ischemic stroke.Apixaban was administered.It was confirmed via transesophageal echocardiogram (tee) was performed and showed that the surgical suture was loosening.It was believed that the stroke was caused by a thrombus on the surgical suture, but imaging of thrombus was not confirmed.Slight aphasia was still present at the time of the last report.The patient was reported as stable at home.
 
Additional Manufacturer Narrative
An event of ischemic stroke and loosening of surgical suture was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
Clinical information: (b)(6) patient study id: (b)(6).It was reported that on (b)(6) 2021, a 32mm rigid saddle ring was successfully implanted.The patient was discharged.On (b)(6) 2023, the patient was experienced paraphasia and temporary paraplegia of the right arm.The patient was admitted with neurological symptoms.On (b)(6) 2023, a computerized tomography (ct) was performed.On (b)(6) 2023, a magnetic resonance imaging (mri) showed that the patient experienced an ischemic stroke.On (b)(6) 2023, it was confirmed via transesophageal echocardiogram (tee) was performed and showed that the surgical suture was loosening.It was believed that the stroke was caused by a thrombus on the surgical suture, but there was no imaging of a thrombus to confirm this theory.On (b)(6) 2023, patient was started on apixaban.Slight aphasia was still present at the time of the last report.The patient was reported as stable at home.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17437712
Report Number2135147-2023-03359
Device Sequence Number15155619
Product Code KRH
UDI-Device Identifier05415067044716
UDI-Public05415067044716
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2025
Device Catalogue NumberRSAR-32
Device Lot Number7494107
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/09/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Other;
Patient Age67 YR
Patient SexMale
Patient Weight89 KG